Alert archive / Idaho / Wind Chill Warnings in 2013

Wind Chill Warning 1, NWS Pocatello, ID

January 2, 2013

NWS Pocatello, ID issued this wind chill warning at Jan 2, 2013, 2:14 PM MST. It took effect at Jan 3, 2013, 1:00 AM MST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 2, 2013, 2:14 PM MST (21:14 UTC)
In effect from
Jan 3, 2013, 1:00 AM MST
Expired
Jan 3, 2013, 10:00 AM MST
In force
9 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

723 
WWUS45 KPIH 022114
WSWPIH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
214 PM MST WED JAN 2 2013

...EXTREME COLD WIND CHILL THURSDAY MORNING...

.TEMPERATURES 10 TO 15 BELOW ZERO COMBINED WITH EAST TO NORTHEAST
WINDS OF 5 TO 10 MPH WILL CREATE A DANGEROUS WIND CHILL SITUATION.

IDZ017-021-031700-
/O.NEW.KPIH.WC.W.0001.130103T1100Z-130103T1700Z/
EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN-
INCLUDING THE LOCATIONS OF...BURLEY...RUPERT...SHOSHONE...CAREY...
POCATELLO...BLACKFOOT...MASSACRE ROCKS
214 PM MST WED JAN 2 2013

...WIND CHILL WARNING IN EFFECT FROM 4 AM TO 10 AM MST THURSDAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND CHILL
WARNING...WHICH IS IN EFFECT FROM 4 AM TO 10 AM MST THURSDAY.

* WIND CHILL VALUES...MINUS 15 TO MINUS 25 BELOW ZERO.

* LOCATIONS INCLUDE...STATE ROUTE 24 BETWEEN THE COMMUNITIES OF
  MINIDOKA AND DIETRICH...HIGHWAY 26 NEAR RICHFIELD...AND
  INTERSTATE 15 BETWEEN POCATELLO AND BLACKFOOT. THIS INCLUDES
  HIGHWAY 91 THROUGH FORT HALL.

* OTHER IMPACTS...EAST TO SOUTHEAST WINDS OF 5 TO 10 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$

HTTP://WEATHER.GOV/POCATELLO
2 follow-up statements
718 
WWUS45 KPIH 030800
WSWPIH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
100 AM MST THU JAN 3 2013

IDZ020-031700-
/O.EXB.KPIH.WC.W.0001.130103T0800Z-130103T1700Z/
UPPER SNAKE RIVER PLAIN-
INCLUDING THE LOCATIONS OF...IDAHO FALLS...REXBURG...RIGBY...
CRATERS OF THE MOON...INL COMPLEX
100 AM MST THU JAN 3 2013

...WIND CHILL WARNING IN EFFECT UNTIL 10 AM MST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND CHILL
WARNING...WHICH IS IN EFFECT UNTIL 10 AM MST THIS MORNING. 

* WIND CHILL VALUES...MINUS 20 TO MINUS 30.

* WINDS: 5 TO 15 MPH

* LOCATIONS INCLUDE...IDAHO FALLS...REXBURG...ROBERTS...HAMER...MUD
  LAKE...THE INL COMPLEX AND ATOMIC CITY.

* IMPACTS...EFFECTS FROM FROSTBITE OR HYPOTHERMIA WILL BE FELT IN
  LESS THAN 30 MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$

IDZ017-021-031700-
/O.EXT.KPIH.WC.W.0001.130103T0800Z-130103T1700Z/
EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN-
INCLUDING THE LOCATIONS OF...BURLEY...RUPERT...SHOSHONE...CAREY...
POCATELLO...BLACKFOOT...MASSACRE ROCKS
100 AM MST THU JAN 3 2013

...WIND CHILL WARNING NOW IN EFFECT UNTIL 10 AM MST THIS
MORNING...

THE WIND CHILL WARNING IS NOW IN EFFECT UNTIL 10 AM MST THIS
MORNING. 

* WIND CHILL VALUES...MINUS 20 TO MINUS 30.

* WINDS: 5 TO 15 MPH.

* LOCATIONS INCLUDE...BURLEY...RUPERT...MINIDOKA...BLACKFOOT...ABERDEEN...
  AMERICAN FALLS..SHOSHONE AND RICHFIELD.

* IMPACTS...EFFECTS FROM FROSTBITE OR HYPOTHERMIA WILL BE FELT IN
  LESS THAN 30 MINUTES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$

HTTP://WEATHER.GOV/POCATELLO
366 
WWUS45 KPIH 031710
WSWPIH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
1010 AM MST THU JAN 3 2013


IDZ017-020-021-031815-
/O.EXP.KPIH.WC.W.0001.000000T0000Z-130103T1700Z/
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
LOWER SNAKE RIVER PLAIN-
INCLUDING THE LOCATIONS OF...BURLEY...RUPERT...SHOSHONE...CAREY...
IDAHO FALLS...REXBURG...RIGBY...CRATERS OF THE MOON...
INL COMPLEX...POCATELLO...BLACKFOOT...MASSACRE ROCKS
1010 AM MST THU JAN 3 2013

...WIND CHILL WARNING HAS EXPIRED...

THE WIND CHILL WARNING IS NO LONGER IN EFFECT. 

WIND CHILL TEMPERATURES THIS MORNING RANGED FROM MINUS 15 TO MINUS
30 BELOW ZERO AND WIND SPEEDS RANGED FROM 5 TO 15 MPH.
TEMPERATURES THIS MORNING ARE SLOWLY RISING AND THE WIND CHILL
WARNING WAS ALLOWED TO EXPIRE. EXTREME WIND CHILLS ARE LIKELY AGAIN
FRIDAY MORNING BETWEEN MINIDOKA...RICHFIELD AND CRATERS OF THE
MOON NATIONAL MONUMENT. A WARNING MAY BE REISSUED EARLY THIS
AFTERNOON. 

$$

HTTP://WEATHER.GOV/POCATELLO

What forecasters said that day

The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind chill warning went out at Jan 2, 3:21 AM MST, 10 hours 53 minutes earlier.

Area forecast discussion, Jan 2, 3:21 AM MST, 10 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
321 AM MST WED JAN 2 2013

.SHORT TERM...TODAY THROUGH FRIDAY NIGHT. HIGH PRESSURE WILL
CONTINUE TO HAVE ITS HOLD ACROSS EASTERN IDAHO FOR A WHILE. THIS
WILL LEAD TO VALLEY INVERSIONS REMAINING PLACE. VALLEY TEMPERATURES
OVERNIGHT...EVEN IN PLACES WHERE SOME FOG AND STRATUS HAVE BEEN
AROUND HAVE BEEN MUCH COLDER THAN ANY FORECAST GUIDANCE INDICATED.
THIS IS LEADING TO A RATHER COLD MORNING ACROSS EASTERN IDAHO IN
LOWER ELEVATIONS. ABOVE THE INVERSION...IT ACTUALLY IS RATHER WARM
WITH 10S AND 20S AS OF 3AM. WE ARE ALSO SEEING SOME FLURRIES
EARLY THIS MORNING WHERE STRATUS EXISTS DUE TO FEEDER-SEEDER
PROCESSES. FOR TODAY...WE ARE GOING TO LOWER SOME VALLEY
TEMPERATURE DUE TO THE COLD START IN SOME OF THESE AREAS. IT
SHOULD NOT MAKE IT OUT OF THE TEENS FOR MOST VALLEY LOCALES. THE
MOUNTAINS WILL BE BALMY IN COMPARISON...WITH 20S AND EVEN SOME OF
THE CENTRAL MOUNTAIN PEAKS CLOSER TO FREEZING. THE ONLY WIND OF
CONSEQUENCE WILL BE DRAINAGE WINDS. THIS COULD LEAD TO SOME
LOCALIZED LOW WIND CHILLS. ANY FLURRIES SHOULD END QUICKLY IN THE
NEXT COUPLE OF HOURS AS THE WEAK SYSTEM CROSSING IDAHO MOVES TO
OUR SOUTH. STRATUS...FOG AND DAYTIME HAZE SHOULD THIN OUT DURING THE
DAY BUT MAY NOT COMPLETELY DISAPPEAR IN SOME AREAS. FOR
TONIGHT...HIGH PRESSURE WILL ACTUALLY BE A BIT STRONGER. WITH
GUIDANCE TRENDING COLDER...AND LIKELY NOT COLD ENOUGH...IT WILL BE
DOWNRIGHT COLD FOR MANY VALLEY LOCATIONS AGAIN. EXCEPT FOR
PORTIONS OF THE MAGIC VALLEY AND SOUTHERN HIGHLANDS WE ARE LOOKING
AT LOWS OF -5 TO -20. WITH THE CURRENT FORECAST...RECORD LOWS MAY
BE IN JEOPARDY AT POCATELLO (-15) AND IDAHO FALLS (-14). THE REST
OF THE AREA IS LOOKING AT -5 TO AROUND 10 DEGREES. EXPECT SOME
PATCHY FOG AND LOW CLOUDS AGAIN ACROSS PORTIONS OF THE SNAKE PLAIN
AND SOUTHERN MOUNTAIN VALLEYS.

THURSDAY AND FRIDAY WILL SEE TEMPERATURES MODERATING A BIT AS THE
RIDGE TEMPORARILY WEAKENS. A WEAKENING WAVE MOVES OVER THE AREA.
THIS WILL HELP WARM UP THE MOUNTAINS A FEW MORE DEGREES WITH SOME
AREAS LIKELY HITTING 30-35 IN THE AFTERNOON ABOVE THE INVERSION.
RIGHT NOW...WE ARE BANKING ON THE INVERSIONS HOLDING TOUGH MEANING
A MUCH SLOWER MODERATION IN THE VALLEYS. THIS ALSO MEANS YOU
SHOULD EXPECT PATCHY FOG...LOW CLOUDS AND DAYTIME HAZE TO
CONTINUE IN VALLEY LOCATIONS. KEYES

.LONG TERM...SATURDAY THROUGH WEDNESDAY. BOTH THE GFS AND THE ECMWF
SHOW THE UPPER RIDGE OVER THE WEST ON SAT TO FLATTEN AND DEVOLVE
INTO A SPLIT FLOW PATTERN BY SUN. THIS PATTERN PERSISTS INTO NEXT
WEEK AND WILL RESULT IN CONTINUED DRY CONDITIONS ACROSS THE FCST
AREA...WITH MODERATING TEMPS. BY WED...THE GFS BRINGS AN UPPER TROF
INTO THE PAC NW...WHILE THE ECMWF IS MUCH SLOWER. IN ANY CASE...WILL
BEGIN TO RAISE POPS IN THE CENTRAL MTNS IN WED. HEDGES

&&

.AVIATION...LOW CIGS/VIS CONTINUE TO PLAGUE AREAS OF THE SNAKE RIVER
PLAIN THIS MORNING AS AN UPPER RIDGE CONTINUES TO SUPPORT INVERSION
CONDITIONS. THERE WILL BE SOME IMPROVEMENT BY LATE MORNING. THE LOW
CIGS/VIS CONDITIONS ARE EXPECTED AGAIN TONIGHT. HEDGES

&&

.AIR STAGNATION...HIGH PRESSURE WILL CONTINUE TO DOMINATE THE
WEATHER PATTERN FOR THE NEXT SEVERAL DAYS. THERE IS A WEAK
DISTURBANCE MOVING ACROSS IDAHO ON FRIDAY. HOWEVER...IT WILL
LIKELY HAVE NO REAL EFFECTS FOR OUR AREA INCLUDING BREAKING THE
VALLEY INVERSIONS IN PLACE. THIS WILL LEAD TO POOR AIR QUALITY AT
TIMES IN MANY VALLEY LOCATIONS. RIGHT NOW...THE ONLY AIR QUALITY
STATEMENT IN PLACE IS FOR FRANKLIN COUNTY. OTHER AREAS WILL NEED
TO BE MONITORED IN THE COMING DAYS AS IT APPEARS CONDITIONS MAY
EASILY DETERIORATE. KEYES

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jan 2, 3:50 AM MST, 10 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
350 AM MST WED JAN 2 2013

IDZ017>025-031-032-031100-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
350 AM MST WED JAN 2 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

HIGH PRESSURE OVER THE AREA WILL LEAD TO VALLEY INVERSIONS
REMAINING PLACE WITH A COLD DAY FOR MOST VALLEY LOCATIONS WITH
HIGHER PEAKS AND RIDGES MUCH WARMER. MORNING LOW CLOUDS AND PATCHY
FREEZING FOG WILL THIN OUT DURING THE DAY. SOME VALLEY LOCALES
WILL SEE HAZY SKIES DURING THE DAY. AN AIR QUALITY ADVISORY
REMAINS IN EFFECT FOR FRANKLIN COUNTY UNTIL AT LEAST THURSDAY.

IT WILL BE ANOTHER COLD NIGHT ACROSS THE AREA FOR VALLEY
LOCATIONS...WITH COLDEST LOCALES RUNNING 5 OR MORE DEGREES COLDER
THAN THIS MORNING. RECORD LOWS AT POCATELLO AND IDAHO FALLS COULD
BE TIED OR BROKEN. LOW CLOUDS AND FOG WILL BE MORE PATCHY THAN
THE PAST FEW MORNINGS AS WELL. EVEN WITH WINDS UNDER 10 MPH...WIND
CHILLS ACROSS PORTIONS OF THE SNAKE PLAIN AND FOR MANY MOUNTAIN
VALLEYS WILL BE -20 TO -35 AT TIMES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

HIGH PRESSURE REMAINS IN PLACE FOR INTO NEXT WEEK. TEMPERATURES
WILL SLOWLY WARM WITH THE MOUNTAINS WARMING AT A SLIGHTLY FASTER
RATE. EXPECT POCKETS OF LOW CLOUDS...FOG AND HAZE IN LOWER
ELEVATIONS.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 2, 6:26 AM MSTSpecial Weather StatementPIHBannock, Bingham, Power3 hr

Nearby

Wind Chill Warnings in Idaho, 2013Every wind chill warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.